PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Shifted values of the largest prime factor function and its average value in short intervals

Volume 143 / 2016

Jean-Marie De Koninck, Imre Kátai Colloquium Mathematicum 143 (2016), 39-62 MSC: 11K06, 11N37. DOI: 10.4064/cm6474-12-2015 Published online: 3 December 2015


We obtain estimates for the average value of the largest prime factor $P(n)$ in short intervals $[x,x+y]$ and of $h(P(n)+1)$, where $h$ is a complex-valued additive function or multiplicative function satisfying certain conditions. Letting $s_q(n)$ stand for the sum of the digits of $n$ in base $q\ge 2$, we show that if $\alpha $ is an irrational number, then the sequence $(\alpha s_q(P(n)))_{n\in \mathbb {N}}$ is uniformly distributed modulo 1.


  • Jean-Marie De KoninckDépartement de mathématiques et de statistique
    Québec G1V 0A6, Canada
  • Imre KátaiComputer Algebra Department
    Eötvös Loránd University
    Pázmány Péter Sétány I/C
    1117 Budapest, Hungary

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image